Alert archive / Colorado / High Wind Watches in 2017

High Wind Watch 5, NWS Denver/Boulder, CO

March 6, 20177 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Mar 6, 2017, 4:16 AM MST for 7 counties in Colorado. It took effect at Mar 7, 2017, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 6, 2017, 4:16 AM MST (11:16 UTC)
In effect from
Mar 7, 2017, 6:00 AM MST
Expired
Mar 6, 2017, 3:33 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2017-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2017-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3798 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS75 KBOU 061116
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
416 AM MST Mon Mar 6 2017

...High winds will develop across the Front Range Foothills and
plains of northeast Colorado this morning...

.A strong cold front will move over Colorado early this morning. 
Strong winds behind this system will lead to high fire danger, 
areas of blowing dust with reduced visibility, and hazardous 
travel conditions. Minor property damage and scattered power 
outages are also possible. The strongest winds will likely be near
the northern Colorado border across Larimer, northern Weld, 
Logan, Sedgwick and Phillips counties where gusts up to 70 mph are
possible. In areas further south, gusts to 60 mph are expected.

There is the potential for more high winds across the Front Range
Foothills during the day on Tuesday with gusts up around 75 mph. 

COZ035-061930-
/O.NEW.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/
/O.CON.KBOU.HW.W.0006.170306T1300Z-170307T0300Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Estes Park, Glendevey, Nederland, 
and Red Feather Lakes
416 AM MST Mon Mar 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY AFTERNOON...

The National Weather Service in Denver has issued a High Wind
Watch, which is in effect from Tuesday morning through Tuesday
afternoon. 

* TIMING...Winds will become strong and gusty this morning. Strong
  winds will continue through the afternoon before gradually
  decreasing Monday evening. Winds will increase again Tuesday
  morning. 

* WINDS...Sustained winds of 30 to 45 mph with gusts of 60 to 80
  mph. The strongest winds will be near the northern Colorado
  border. The winds will decrease this evening before increasing
  again to around 75 mph Tuesday morning. 

* IMPACTS...Very strong and gusty winds may cause damage to 
  trees and power lines and disrupt power. Blowing dust will 
  also reduce visibilities, especially near open fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Residents should secure loose objects and prepare
for possible power outages. Travelers should be alert for rapidly
changing visibility. Drivers of lightweight and high profile
vehicles should also consider delaying travel until winds are
lighter on Monday night or Tuesday.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

COZ038>051-061930-
/O.CON.KBOU.HW.W.0006.170306T1300Z-170307T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
416 AM MST Mon Mar 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...Winds will become strong and gusty this morning. 
Strong winds will continue through the afternoon before 
gradually decreasing Monday evening. 

* WINDS...Sustained winds of 30 to 45 mph with gusts of 60 to 70 
mph. The strongest winds will be near the northern Colorado 
border. 

* IMPACTS...Very strong and gusty winds may cause damage to 
  trees and power lines and disrupt power. Blowing dust will 
  also reduce visibilities, especially near open fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Residents should secure loose objects and prepare
for possible power outages. Travelers should be alert for rapidly
changing visibility. Drivers of lightweight and high profile
vehicles should also consider delaying travel until winds are
lighter on Monday night or Tuesday.

&&

$$

COZ036-061930-
/O.NEW.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Bailey, Central City, Evergreen, 
Georgetown, Idaho Springs, and Westcreek
416 AM MST Mon Mar 6 2017

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY AFTERNOON...

The National Weather Service in Denver has issued a High Wind
Watch, which is in effect from Tuesday morning through Tuesday
afternoon. 

* TIMING...Strong winds will increase early Tuesday morning and
  continue through the day. Winds will decrease Tuesday evening. 

* WINDS...Westerly winds of 30 to 40 mph and gusts up to around 
75 mph will increase Tuesday morning. 

* IMPACTS...Very strong and gusty winds may cause damage to trees
  and power lines and disrupt power. Blowing dust will also reduce
  visibilities, especially near open fields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
75 mph or stronger may occur. Continue to monitor the latest 
forecasts.

&&

$$
2 follow-up statements
239 
WWUS75 KBOU 061855
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1155 AM MST Mon Mar 6 2017

...High Winds Across the Plains of Northeast Colorado Today...

.Strong northwest flow aloft across Colorado today is producing
strong winds from the mountains out across the plains. Wind gusts
have reached 50 to 60 mph at several locations this morning. The
strong winds are expected to continue through late this afternoon.
Winds should begin diminishing after sunset. 

There is the potential for more high winds across the Front Range
Foothills during the day on Tuesday with gusts up around 75 mph.

COZ035-070300-
/O.CON.KBOU.HW.W.0006.000000T0000Z-170307T0300Z/
/O.CON.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Estes Park, Glendevey, Nederland, 
and Red Feather Lakes
1155 AM MST Mon Mar 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* TIMING...Strong winds will continue through the afternoon before
  gradually decreasing this evening. Winds will increase again 
Tuesday morning. 

* WINDS...Sustained winds of 35 to 45 mph with gusts of 60 to 80 
mph. The strongest winds will be near the northern Colorado 
border. The winds will decrease this evening before increasing 
again to around 75 mph Tuesday morning. 

* IMPACTS...Very strong and gusty winds may cause damage to 
  trees and power lines and disrupt power. Blowing dust will 
  also reduce visibilities, especially near open fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Residents should secure loose objects and prepare
for possible power outages. Travelers should be alert for rapidly
changing visibility. Drivers of lightweight and high profile
vehicles should also consider delaying travel until winds have
decreased.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

COZ038>051-070300-
/O.CON.KBOU.HW.W.0006.000000T0000Z-170307T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
1155 AM MST Mon Mar 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...Strong winds will continue through the afternoon and
  then decrease this evening.

* WINDS...Sustained winds of 30 to 45 mph with gusts of 60 to 70 
  mph. The strongest winds will be near the northern Colorado 
  border.

* IMPACTS...Very strong and gusty winds may cause damage to 
  trees and power lines and disrupt power. Blowing dust will 
  also reduce visibilities, especially near open fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Residents should secure loose objects and prepare
for possible power outages. Travelers should be alert for rapidly
changing visibility. Drivers of lightweight and high profile
vehicles should also consider delaying travel until winds have
decreased.

&&

$$

COZ036-070300-
/O.CON.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Bailey, Central City, Evergreen, 
Georgetown, Idaho Springs, and Westcreek
1155 AM MST Mon Mar 6 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* TIMING...Strong winds will increase early Tuesday morning and 
  continue through the day. Winds will decrease Tuesday evening. 

* WINDS...Westerly winds of 30 to 40 mph and gusts up to around 75
  mph will be possible Tuesday morning.

* IMPACTS...Very strong and gusty winds may cause damage to 
  trees and power lines and disrupt power. Blowing dust will 
  also reduce visibilities, especially near open fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
75 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
868 
WWUS75 KBOU 062233
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver/Boulder CO
333 PM MST Mon Mar 6 2017

...High Winds Across the Plains of Northeast Colorado Diminishing
This Evening...

.Strong westerly flow aloft across Colorado today has been 
producing strong winds from the mountains out across the plains 
this afternoon. Wind gusts have reached 55 to 70 mph at several 
locations this afternoon. The strong winds have caused rapid 
growth of fires on the plains, most notably a 10,000 acre fire in 
Logan and Phillips Counties. The strong winds are expected to 
continue through late this afternoon and then diminish after 
sunset.

Gusty winds are expected to develop again on Tuesday, especially 
over Weld, Morgan, Logan, Sedgwick and Phillips Counties. Damaging
winds will be possible in the Front Range foothills of Larimer
County. 

COZ036-062345-
/O.CAN.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Including the cities of Bailey, Central City, Evergreen, 
Georgetown, Idaho Springs, and Westcreek
333 PM MST Mon Mar 6 2017

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Denver has cancelled the High
Wind Watch. 

The threat of damaging wind in the foothills of Jefferson and
Boulder Counties is reduced. Stronger flow aloft over Wyoming and
northern Colorado will still produce strong winds over western and
central Larimer County. 

$$

COZ035-070645-
/O.UPG.KBOU.HW.A.0005.170307T1300Z-170308T0000Z/
/O.NEW.KBOU.HW.W.0007.170307T1300Z-170308T0000Z/
/O.CON.KBOU.HW.W.0006.000000T0000Z-170307T0300Z/
Larimer and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Estes Park, Glendevey, Nederland, 
and Red Feather Lakes
333 PM MST Mon Mar 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST TUESDAY...

The National Weather Service in Denver has issued a High Wind
Warning, which is in effect from 6 AM to 5 PM MST Tuesday. The
High Wind Watch is no longer in effect. 

* TIMING...Strong winds will continue through the afternoon 
  before gradually decreasing this evening. Winds will increase 
  again Tuesday morning. 

* WINDS...Sustained winds of 35 to 45 mph with gusts of 60 to 80 
  mph. The strongest winds will be near the northern Colorado 
  border. The winds will decrease this evening before increasing 
  again to around 75 mph Tuesday morning.

* IMPACTS...Very strong and gusty winds may cause damage to trees
  and power lines and disrupt power.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Residents should secure loose objects and prepare
for possible power outages. Travelers should be alert for rapidly
changing visibility. Drivers of lightweight and high profile
vehicles should also consider delaying travel until winds have
decreased.

&&

$$

COZ038>051-070300-
/O.CON.KBOU.HW.W.0006.000000T0000Z-170307T0300Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
Including the cities of Fort Collins, Hereford, Loveland, Nunn, 
Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, 
City of Denver, Denver International Airport, Highlands Ranch, 
Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, 
Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, 
Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, 
Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, 
Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, 
Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid,
Sedgwick, Amherst, Haxtun, and Holyoke
333 PM MST Mon Mar 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...Strong winds will continue through the late afternoon 
and then decrease this evening. 

* WINDS...Sustained winds of 35 to 50 mph with gusts of 60 to 70 
mph. The strongest winds will be near the northern Colorado 
border. 

* IMPACTS...Very strong and gusty winds may cause damage to 
  trees and power lines and disrupt power. Blowing dust will 
  also reduce visibilities, especially near open fields. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Residents should secure loose objects and prepare
for possible power outages. Travelers should be alert for rapidly
changing visibility. Drivers of lightweight and high profile
vehicles should also consider delaying travel until winds have
decreased.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Mar 5, 10:30 PM MST, 5 hours 46 minutes earlier.

Area forecast discussion, Mar 5, 10:30 PM MST, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1030 PM MST Sun Mar 5 2017

.UPDATE...
Issued at 1025 PM MST Sun Mar 5 2017

Only minor changes for tonight's details. Dry air aloft so
clearing ahead of the front that should move off the mountains
around sunrise. Also prefrontal winds more southerly and a bit
stronger than we had forecast. High impact gradient wind event on
track for all day Tuesday. Snow over the mountains should mainly
be a quick shot behind the front but intense for a few hours.

&&

.SHORT TERM...(This evening through Monday)
Issued at 330 PM MST Sun Mar 5 2017

Strong and fast moving storm system sweeping across the Great
Basin tonight and Colorado early Monday will be responsible for
the active weather across the forecast area. Strong cold front has
entered western Utah this afternoon and will continue to march
eastward and reach the northern mountains of Colorado by 2-5 AM.
Snow will quickly develop and become rather intense with high
lapse rates of 8-8.5 C/km, strong westerly winds, and strong cold
advection. Expect a period of difficult travel conditions with the
onset of this heavier snow, blowing snow, and poor visibility.
Snow should taper off rather quickly to lighter snow by late
morning, but some impact will remain with the gusty winds and snow
covered roads through much of the day. Total accumulations by
late afternoon expected to range from 3-8 inches, with a bit
higher than that in the mountains north of Rabbit Ears.

On the plains of eastern Colorado, deepening surface low pressure
in the northern High Plains will bring a strengthening gradient
tonight. That will bring an increase in surface winds across the
Palmer Divide and portions of the plains. Then, as the upper
level trough and strong cold front move across early in the
morning, strong downslope will develop with high winds likely from
the northern Front Range Foothills across all of the plains. Very
strong downward Q-G forcing is noted by all models, with some
showing nearly 100mb/hr downward forcing. As a result, should see
widespread 30-45 mph sustained winds with gusts around 60 mph per
max wind in the mixed layer. Could see a period of stronger winds
than that in the northern Front Range foothills so increased winds
and added that area to the High Wind Warning. Strong winds will
bring very high to extreme fire danger to the plains, despite the
colder temperatures. See Fire Weather section below.

.LONG TERM...(Monday night through Sunday)
Issued at 330 PM MST Sun Mar 5 2017

A persistent zonal flow pattern will dominate weather across the
nation through the end of the week. Moderate to strong westerly
flow aloft will keep things dry across the plains with
temperatures also gradually warming through the end of the week.
In the mountains, lingering snow showers Monday night will come to
an end Tuesday as the flow dries out. Additional moisture will
arrive on Wednesday to produce some more snow in the mountains
during the latter half of the week. Across the plains, the
downslope westerlies will keep things dry. Pressure gradients
across the eastern half of the state will be generally weaker
through the week than on Monday. This should keep wind speeds down
for most of the week. The exception will be Tuesday when gusty
winds are still expected to the north and northeast of a Greeley
to Akron line. Gusts over these areas could still be 20 to 30 mph
with gusts in the 40-50 mph range. Dangerous fire conditions could
persist over these areas, in spite of temperatures only in the
lower and mid 50s.

The latter half of the week will see temperatures rising back to
the upper 60s and lower 70s on Thursday and Friday. Over the
weekend, the GFS and ECMWF now have different ideas with opposite
conclusions. The ECMWF has flat ridging over the Great Basin and
Rocky Mountains with a dry forecast. The GFS has more troughiness
in the zonal flow pattern with moisture entrained from the Pacific
Northwest. The GFS solution increases the chances for snow in the
mountains and rain on the plains. For the time being, will favor
the GFS solution.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1025 PM MST Sun Mar 5 2017

VFR through Monday. Winds will become southwest and increase
overnight, with 30-40 knot gusts possible after 08z. Around 13z a
cold front will pass with strong west winds gusting in the 40-50
knot range. The strongest winds will likely be between 15z and
20z. There should be some decrease in the 22-00z period, but even
into the evening winds may be near crosswind limits for KDEN/KAPA.
West winds will not be as strong Tuesday, but could still be near
crosswind limits at times.

&&

.FIRE WEATHER...
Issued at 330 PM MST Sun Mar 5 2017

Conditions have not been too bad today in most areas as clouds
have become more widespread and reduced mixing. There are still
more critical conditions over the Palmer Divide area through
Lincoln county, and its still quite dry and breezy in other
locations so will allow Red Flag Warning to expire at 7 PM this
evening. Poor humidity recovery will occur overnight, and winds
increase late tonight into tomorrow morning. As a result, have
moved up the start time for the Red Flag Warning to coincide with
significant increase in winds during the morning. Red Flag
conditions will likely persist into the early evening hours Monday
before improving slowly as humidity improves and winds slowly
subside. With regard to the foothills, humidities will be a
little higher due to the strength of cold advection tomorrow.
Still elevated fire danger, however due to the strength of winds.

Tuesday could see more dangerous fire behavior conditions over the
far northeast plains as gusty winds continue northeast of a
Greeley to Akron line. The rest of the week will remain dry across
the plains with temperatures gradually warming through Friday.
Dormant vegetation on the plains will remain cured and dry, ready
to burn if fire is introduced. Green up is still a few weeks away,
and can't get started until we see some precipitation.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 6 AM to 8 PM MST Monday for COZ035-
038>051.

Red Flag Warning from 8 AM to 6 PM MST Monday for COZ238>251.

Winter Weather Advisory until 6 PM MST Monday for COZ031-033-034.

&&

UPDATE...Gimmestad
SHORT TERM...Barjenbruch
LONG TERM...Dankers
AVIATION...Gimmestad
FIRE WEATHER...Barjenbruch/Dankers
Hazardous weather outlook, Mar 5, 10:56 AM MST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1056 AM MST Sun Mar 5 2017

COZ030>051-061800-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1056 AM MST Sun Mar 5 2017

...Red Flag Warnings in Effect Today and Monday...
...Winter Weather Advisory in the Mountains Tonight and Monday...
...High Wind Watch on the Plains Monday...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

Warm temperatures, low relative humidity, and strong gusty
southwest winds will create very high to extreme rangeland fire
behavior should fires start today. These critical fire weather
conditions are likely this afternoon in and near the Front Range
foothills and along the Palmer Divide east to Lincoln and
Washington counties. Tonight, a fast moving weather disturbance
will bring snow and strong winds to the high country. Wind gusts
up to 70 mph will produce blowing and drifting snow, and very
difficult driving conditions over high passes and around the
Eisenhower Tunnel. Areas east of the mountains will remain dry
and windy overnight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Continued low relative humidities and strong winds in advance of
a cold front on Monday will keep rangeland fire danger conditions
high on the plains. Red Flag Warnings and a High Wind Watch will
be in effect for Monday due to the potential for rapid fire
growth if fires get started. Damaging winds of 35 to 50 mph, and
poor visibilities from blowing dust will be possible across
northeast Colorado most of the day. Motorists should use caution
while driving in crosswinds and lowered visibilities. Temperatures
will be cooler on Tuesday along with higher relative humidities
and decreasing winds. Therefore, the risk of dangerous fire
behavior will be diminished. The latter half of the week will see
a return of warmer temperatures.

In the high country, snow showers will continue Monday as the
potent upper level weather disturbance moves over the state.
Additional snow accumulations up to 3 inches will be possible, mostly
over the mountain passes and higher west facing slopes. However,
strong and gusty west winds will produce areas of blowing and
drifting snow with poor visibilities at times. The strongest
winds will be late Monday night and Tuesday morning. Drier
conditions and less wind are expected for the latter half of the
week.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 5:44 AM MSTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 9 more10 hr
Mar 6, 3:33 PM MSTHigh Wind WarningBOUBoulder, Larimer, Logan, Phillips, Sedgwick, Weld25 hr
Mar 6, 3:35 PM MSTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more25 hr

Nearby

High Wind Watches in Colorado, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.